Alert archive / Alabama / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 280, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Sep 3, 2012, 5:31 PM CDT for Hale County, Alabama. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 3, 2012, 5:31 PM CDT (22:31 UTC)
- Expired
- Sep 3, 2012, 6:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
County Hale County, AL
The radar
The Birmingham radar (KBMX), 88 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 3, 3:46 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.5 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 215 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 1125 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
081
WUUS54 KBMX 032231
SVRBMX
ALC065-032315-
/O.NEW.KBMX.SV.W.0280.120903T2231Z-120903T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
531 PM CDT MON SEP 3 2012
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL HALE COUNTY IN WEST CENTRAL ALABAMA...
* UNTIL 615 PM CDT
* AT 527 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR AKRON...OR
12 MILES EAST OF EUTAW...AND MOVING SOUTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
GREENSBORO...HAVANA AND HARPER HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT MONDAY EVENING
FOR SOUTHERN ALABAMA.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758 OR TWEET YOUR REPORT USING HASHTAG ALWX
LAT...LON 3296 8765 3281 8747 3268 8747 3261 8760
3286 8782
TIME...MOT...LOC 2231Z 320DEG 14KT 3286 8768
$$
GRANTHAM2 follow-up statements
034
WWUS54 KBMX 032244
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
544 PM CDT MON SEP 3 2012
ALC065-032315-
/O.CON.KBMX.SV.W.0280.000000T0000Z-120903T2315Z/
HALE AL-
544 PM CDT MON SEP 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL HALE
COUNTY UNTIL 615 PM CDT...
AT 544 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
EAST OF EVANSVILLE...OR 9 MILES NORTH OF GREENSBORO...MOVING
SOUTHEAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
GREENSBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3282 8776 3290 8760 3281 8747 3269 8747
3268 8748 3261 8760
TIME...MOT...LOC 2245Z 320DEG 14KT 3282 8764
$$
GRANTHAM800
WWUS54 KBMX 032302
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
602 PM CDT MON SEP 3 2012
ALC065-032315-
/O.CON.KBMX.SV.W.0280.000000T0000Z-120903T2315Z/
HALE AL-
602 PM CDT MON SEP 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL HALE
COUNTY UNTIL 615 PM CDT...
AT 601 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED 5 MILES NORTH OF GREENSBORO...MOVING
SOUTHEAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
GREENSBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3282 8776 3290 8760 3281 8747 3269 8747
3268 8748 3261 8760
TIME...MOT...LOC 2302Z 320DEG 14KT 3277 8759
$$
GRANTHAMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 3:20 PM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, Sep 3, 3:20 PM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 320 PM CDT MON SEP 3 2012 .UPDATE... MESOSCALE UPDATE. && .DISCUSSION... MESOSCALE UPDATE... THROUGH THE REST OF THE AFTERNOON AND INTO THE EARLY EVENING HOURS...WE WILL SEVERAL FACTORS THAT WILL CONTRIBUTE TO A SEVERE THREAT ACROSS A GOOD PORTION OF CENTRAL ALABAMA. FIRST AND FOREMOST WE ARE STILL...SIGH...DEALING WITH THE REMNANTS OF ISAAC THIS AFTERNOON. AS THE REMNANT LOW FINALLY BEGINS TO TURN MORE SOUTHEAST THAN EAST AS MODELS HAD PROGGED EARLIER TODAY...WE ARE SEEING MORE OF A WARM AIR ADVECTION INTO THE AREA...ESPECIALLY AT 700 AND 500 MB LEVELS. THIS WILL HELP TO CONTRIBUTE TO THE NEEDED LIFT AND RISING MOTION AS WE WILL BE ON THE WEST SIDE OF THE MAIN UPPER TROUGH AS IT CONTINUES TO SLIDE SOUTHEAST. THE MAIN CONFLUENCE ZONE APPEARS TO EXIST FROM ARK/MISS BORDER ESE TO TCL WHERE BANK OF CLOUDS HAS DEVELOPED WITH PEAK HEATING OF THE DAY. THE VERY JUICY AIRMASS OVER MS WITH MOSTLY SUNNY SKIES SUGGESTS THE CAP WILL PROBABLY BREAK IN THE NEXT COUPLE OF HOURS...AND SE STORM MOTIONS WOULD TAKE THESE MS STORMS INTO WEST CENTRAL ALABAMA WITH TIME. WE ARE SEEING CLEARING ACROSS WESTERN HALF OF STATE AND MISSISSIPPI SUGGESTS AT LEAST SOME RECOVERY POSSIBLE BY LATE AFTERNOON FOR AREAS THAT HAD RAIN THIS MORNING...AND THEREFORE DESTABILIZATION NEEDED FOR ROBUST UPDRAFTS. WITH THE BEST EFFECTIVE BULK SHEAR AT 30 TO 40 KT ACROSS WESTERN HALF OF STATE...ASSOCIATED WITH 700 AND 500 MB TROUGH OR REFLECTION OF ISAAC. WOULD THINK THAT THIS AREA WOULD BE BEST FOR MULTICELL/SUPERCELL STORM ORGANIZATION. THIS IS BEING SUPPORTED BY SOME BROAD ROTATION ALREADY PRESENT ACROSS WEST CENTRAL ALABAMA. THIS AREA ALSO CORRESPONDS WITH SPC MESOANALYSIS...WHERE SUPERCELL COMPOSITE INDEX OF 8 TO 12 IS NOW PAINTED OVER WEST CENTRAL ALABAMA. 15 TO 25 KT OF 0-1 KM BULK SHEAR ACROSS CENTRAL ALABAMA PER SPC MESOANALYSIS AND KBMX VAD WIND PROFILE. ALSO 100-300 M2/S2 OF 0-1 KM SRH. BOTH SUGGEST POSSIBLE TORNADO THREAT EXISTS ACROSS THE AREA. SO CAN THE THREAT BE MAXIMIZED. LCL HEIGHTS LOWER THAN YESTERDAY. ABOUT 500 TO 750 METERS ACROSS AREA. TRANSLATES TO 1500 TO 2500 FT. THIS MATCHES CURRENT BKN CLOUD DECK OVER EET VERY WELL. COMBINED WITH SHEAR MENTIONED ABOVE I THINK LOW LEVEL CIRCULATIONS MAY HAVE AN EASIER TIME REACHING THE GROUND TODAY COMPARED TO YESTERDAY. EVEN IF THE TORNADO THREAT DOES NOT MATERIALIZE STEEP LOW LEVEL LAPSE RATES /FROM ABOVE RAIN COOLED VERY NEAR SFC LAYER TO ABOUT 675 MB...OR ~4 KM AGL/ SUGGESTS A DAMAGING DOWNBURST WIND POTENTIAL IF ORGANIZED STORMS DEVELOP. WE WILL NEED TO CONTINUE TO MONITOR THROUGH THE AFTERNOON...ESPECIALLY UPSTREAM IN MISSISSIPPI AND TENNESSEE. 77/16 FORECAST DISCUSSION... THIS EVENINGS FORECAST REALLY IS BASED ON THE BASIS OF REDEVELOPMENT IN THE NORTH AND WEST ACROSS MISSISSIPPI AND TENNESSEE. LOOK FOR THE NUMEROUS SCATTERED SHOWERS AND THUNDERSTORMS TO POSSIBLY DEVELOP ONCE AGAIN LATE AND THEN SLIDE THROUGH AS ANOTHER MCS AS WE WILL ONCE AGAIN BE IN NORTHWEST FLOW. ALTHOUGH WITH THE WARM AIR ADVECTION THE ADDED LIFT WILL HELP TO CONTINUE THE DEVELOPMENT EVEN BEHIND THE MCS...MUCH LIKE THIS PREVIOUS MORNING. AS WE CONTINUE THROUGH MIDWEEK...WE SEE THAT A PIECE OF ENERGY ASSOCIATED WITH ISAAC DOES TRY TO MAKE ITS WAY HOME AND BACK INTO THE GULF OF MEXICO. IN FACT WOULD NOT SURPRISED IF WE WERE TO SEE A SURFACE LOW DEVELOP LATER ON AS THE UPPER LOW MAKES IT TOWARD FLORIDA. ONCE IT GETS BACK INTO THE GULF WE SHOULD BE CLEAR OF ANY IMPACTS. ATTENTION THEN FOCUSES ON A STRONG COLD FRONT FOR THIS TIME OF THE YEAR. BUT SINCE WE HAVE GENERALLY BEEN A MONTH AHEAD IN REGARDS TO THE SEASONS...THIS FRONT IS DEFINITELY NOT OUT OF THE REALM OF POSSIBILITIES. LOOK FOR THE BEST CHANCES OF RAIN TO BE FRIDAY NIGHT/SATURDAY AS THE FRONT MAKES IT WAY INTO THE AREA. WILL NEED TO CONTINUE TO EVALUATE FOR ANY SEVERE POTENTIAL WITH THE FRONT...BUT WANTED TO GET PAST THIS EVENT THIS AFTERNOON BEFORE DIGGING TO DEEP AS CONFIDENCE IS LOW AT THIS TIME. 16 && .AVIATION... 18Z TAF DISCUSSION. PRECIP HAS ENDED FOR NOW AT TCL...BHM...AND EET...AND THE BACK EDGE OF THE RAIN SHOULD REACH ANB BY THE 18Z TAF VALID TIME. LOOKS LIKE THE MAIN AREAS OF CONVECTION MAY ACTUALLY MISS BOTH MGM AND TOI... ALTHOUGH WILL HAVE TO LOOK OUT FOR STORMS FILLING IN AND EXPANDING IN COVERAGE AS THE AFTERNOON ROLLS ALONG. THERE IS ALSO A CHANCE THAT THERE MAY BE SOME RE-DEVELOPMENT OF SHOWERS/STORMS BACK WEST OF I-65. ALTHOUGH THE MODELS ARE IN FAVOR OF THIS...I GET A SENSE THAT THE RAIN HAS ENDED IN MOST AREAS (ALL BUT THE EAST AND SOUTHEAST) UNTIL AT LEAST TOMORROW AFTERNOON. THERE'S SOME DRY AIR TRYING TO WORK IN FROM THE WEST...IN THE WAKE OF THE MORNING RAIN AREA. THIS WILL PROBABLY HELP TO GET/KEEP TCL...EET...AND BHM IN THE VFR CATEGORY FOR A WHILE THIS AFTERNOON AND EVENING. BUT ALL SIGNS POINT TO LOW CLOUD AND FOG DEVELOPMENT ONCE AGAIN LATE TONIGHT INTO EARLY TUESDAY MORNING. /61/ && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 71 86 71 89 72 / 60 60 30 40 20 ANNISTON 72 85 72 89 74 / 70 70 30 50 20 BIRMINGHAM 73 86 73 90 75 / 60 60 30 40 20 TUSCALOOSA 73 90 74 94 74 / 70 50 30 30 20 CALERA 72 86 73 90 74 / 70 60 30 40 20 AUBURN 72 85 71 87 71 / 70 60 40 50 20 MONTGOMERY 73 89 74 92 74 / 70 70 50 50 20 TROY 73 85 72 88 72 / 70 60 50 50 20 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. && 77/16/61
Hazardous weather outlook, Sep 3, 12:58 PM CDT, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1258 PM CDT MON SEP 3 2012 ALZ011>015-017>050-041800- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1258 PM CDT MON SEP 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS...WITH DAMAGING WINDS AND ISOLATED TORNADOES... ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS CENTRAL ALABAMA. THE TIME WITH THE HIGHEST SEVERE STORM THREAT IS FROM FROM 5 PM UNTIL MIDNIGHT. THE AREA WITH GREATEST SEVERE STORM THREAT...INCLUDING A SLIGHTLY ENHANCED TORNADO RISK...IS ROUGHLY FROM THE CITIES OF ONEONTA...SYLACAUGA...AND MONTGOMERY...WESTWARD TO THE MISSISSIPPI STATE LINE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NECESSARY THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Sep 3, 4:32 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
432 PM CDT MON SEP 3 2012
ALZ033-035-040-041-032230-
AUTAUGA AL-CHILTON AL-DALLAS AL-PERRY AL-
432 PM CDT MON SEP 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR AUTAUGA...PERRY...DALLAS AND
SOUTHERN CHILTON COUNTIES UNTIL 530 PM CDT...
AT 430 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM CHILTON COUNTY MOTOR SPORTS
PARK TO 6 MILES NORTHWEST OF POTTER STATION TO NEWBERN...AND MOVING
SOUTHEAST AT 30 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
VALLEY GRANDE...
CLANTON...
SELMA...
SELMONT-WEST SELMONT...
PARNELL...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3250 8753 3265 8752 3284 8711 3283 8688
3294 8686 3281 8644 3275 8637 3275 8641
3256 8641 3238 8656 3237 8661 3241 8662
3235 8669 3241 8672 3240 8678 3232 8678
3233 8684 3228 8686 3223 8682 3212 8718
TIME...MOT...LOC 2131Z 304DEG 27KT 3282 8682 3249 8713
3255 8744
GRANTHAMLocal storm report, Sep 3, 5:03 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
503 PM CDT MON SEP 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL FORESTDALE 33.58N 86.90W
09/03/2012 E0.50 INCH JEFFERSON AL PUBLIC
DIME SIZED HAIL IN FORESTDALE.
&&
AGSpecial weather statement, Sep 3, 5:04 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
504 PM CDT MON SEP 3 2012
ALZ024-032230-
JEFFERSON AL-
504 PM CDT MON SEP 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JEFFERSON COUNTY UNTIL
530 PM CDT...
AT 459 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR FORESTDALE...OR 6 MILES NORTHWEST OF BIRMINGHAM...
MOVING SOUTHEAST AT 15 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
FAIRFIELD...
BIRMINGHAM...
HOMEWOOD...
VESTAVIA HILLS...
MOUNTAIN BROOK...
&&
LAT...LON 3368 8684 3347 8667 3343 8670 3343 8672
3342 8672 3341 8675 3337 8678 3336 8682
3333 8684 3333 8689 3358 8706
TIME...MOT...LOC 2204Z 330DEG 12KT 3355 8688
GRANTHAMSpecial weather statement, Sep 3, 5:07 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
507 PM CDT MON SEP 3 2012
ALZ032-032230-
HALE AL-
507 PM CDT MON SEP 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HALE COUNTY UNTIL 530 PM
CDT...
AT 504 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 6 MILES NORTHEAST OF GREENSBORO...MOVING SOUTHEAST AT 20
MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF EASTERN HALE COUNTY.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3289 8759 3284 8743 3283 8747 3266 8747
3266 8748 3266 8752 3265 8752 3273 8768
TIME...MOT...LOC 2207Z 297DEG 18KT 3277 8754
GRANTHAMSpecial weather statement, Sep 3, 5:08 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
508 PM CDT MON SEP 3 2012
ALZ031-032-032245-
GREENE AL-HALE AL-
508 PM CDT MON SEP 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HALE AND EASTERN
GREENE COUNTIES UNTIL 545 PM CDT...
AT 504 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR KNOXVILLE...OR 9 MILES NORTHEAST OF EUTAW...MOVING
SOUTHEAST AT 20 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
AKRON...
EVANSVILLE...
WEDGEWORTH...
MOUNDVILLE AIRPORT...
HAVANA...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3293 8794 3304 8783 3302 8783 3302 8772
3300 8771 3300 8769 3291 8752 3276 8770
TIME...MOT...LOC 2208Z 308DEG 18KT 3294 8778
GRANTHAMSpecial weather statement, Sep 3, 5:22 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
522 PM CDT MON SEP 3 2012
ALZ042-044-032300-
LOWNDES AL-MONTGOMERY AL-
522 PM CDT MON SEP 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MONTGOMERY AND LOWNDES
COUNTIES UNTIL 600 PM CDT...
AT 518 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM AUTAUGA COUNTY AIRPORT TO
TYLER...AND MOVING SOUTHEAST AT 30 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
MOSSES...
HAYNEVILLE...
WHITE HALL...
HUNTER...
CANTELOUS...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3214 8691 3222 8691 3223 8681 3228 8686
3233 8684 3231 8681 3232 8678 3239 8678
3241 8672 3236 8671 3235 8668 3241 8662
3237 8661 3237 8655 3234 8653 3241 8646
3241 8640 3220 8600 3215 8600 3197 8668
TIME...MOT...LOC 2222Z 301DEG 27KT 3238 8650 3228 8693
GRANTHAMThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 7:06 PM CDT | Special Weather Statement | BMX | Blount | 39 min |
| Sep 2, 7:17 PM CDT | Areal Flood Advisory | BMX | Marion, Winston | 118 min |
| Sep 2, 7:20 PM CDT | Special Weather Statement | BMX | DeKalb | 25 min |
| Sep 2, 7:30 PM CDT | Special Weather Statement | BMX | Marion, Winston | 45 min |
| Sep 2, 7:47 PM CDT | Special Weather Statement | BMX | Marion | 28 min |
| Sep 2, 7:58 PM CDT | Special Weather Statement | BMX | Etowah | 47 min |
| Sep 2, 8:14 PM CDT | Special Weather Statement | BMX | Marion, Winston | 46 min |
| Sep 2, 8:23 PM CDT | Special Weather Statement | BMX | Cherokee | 52 min |
| Sep 2, 9:05 PM CDT | Special Weather Statement | BMX | Winston | 25 min |
| Sep 2, 9:10 PM CDT | Areal Flood Advisory | BMX | Etowah | 110 min |
| Sep 2, 9:12 PM CDT | Severe Thunderstorm Warning | BMX | Lamar, Marion | 48 min |
| Sep 2, 9:27 PM CDT | Areal Flood Advisory | BMX | Marion, Winston | 108 min |
| Sep 2, 9:43 PM CDT | Special Weather Statement | BMX | Winston | 47 min |
| Sep 2, 9:56 PM CDT | Special Weather Statement | BMX | Fayette, Lamar, Marion | 49 min |
| Sep 2, 9:58 PM CDT | Areal Flood Advisory | BMX | Lamar | 2 hr |
| Sep 2, 10:45 PM CDT | Special Weather Statement | BMX | Walker, Winston | 45 min |
| Sep 2, 10:49 PM CDT | Special Weather Statement | BMX | Lamar, Pickens | 41 min |
| Sep 2, 11:33 PM CDT | Special Weather Statement | BMX | Blount, Jefferson, Pickens, Tuscaloosa | 57 min |
| Sep 3, 8:57 AM CDT | Areal Flood Advisory | BMX | Blount, Jefferson, St. Clair, Walker | 3 hr |
| Sep 3, 2:43 PM CDT | Special Weather Statement | BMX | Lee, Macon, Russell | 62 min |
| Sep 3, 3:10 PM CDT | Severe Thunderstorm Warning | BMX | Hale, Tuscaloosa | 50 min |
| Sep 3, 3:13 PM CDT | Areal Flood Advisory | BMX | Lee, Macon, Russell | 2 hr |
| Sep 3, 3:35 PM CDT | Special Weather Statement | BMX | Bibb, Perry | 55 min |
| Sep 3, 3:48 PM CDT | Special Weather Statement | BMX | Barbour, Bullock, Russell | 42 min |
| Sep 3, 3:55 PM CDT | Severe Thunderstorm Warning | BMX | Perry | 35 min |
| Sep 3, 3:59 PM CDT | Tornado Warning | BMX | Perry | 13 min |
| Sep 3, 4:27 PM CDT | Special Weather Statement | BMX | Barbour | 48 min |
| Sep 3, 4:29 PM CDT | Areal Flood Advisory | BMX | Tuscaloosa | 2 hr |
| Sep 3, 4:32 PM CDT | Special Weather Statement | BMX | Autauga, Chilton, Dallas, Perry | 58 min |
| Sep 3, 5:04 PM CDT | Special Weather Statement | BMX | Jefferson | 26 min |
| Sep 3, 5:07 PM CDT | Special Weather Statement | BMX | Hale | 23 min |
| Sep 3, 5:08 PM CDT | Special Weather Statement | BMX | Hale | 37 min |
| Sep 3, 5:22 PM CDT | Special Weather Statement | BMX | Lowndes, Montgomery | 38 min |
| Sep 3, 5:30 PM CDT | Areal Flood Advisory | BMX | Jefferson | 2 hr |
| Sep 3, 5:41 PM CDT | Special Weather Statement | BMX | Elmore | 49 min |
| Sep 3, 5:43 PM CDT | Special Weather Statement | BMX | Dallas | 47 min |
| Sep 3, 5:47 PM CDT | Special Weather Statement | BMX | Jefferson | 43 min |
| Sep 3, 5:49 PM CDT | Areal Flood Advisory | BMX | Hale, Perry | 116 min |
| Sep 3, 5:50 PM CDT | Severe Thunderstorm Warning | BMX | Lowndes, Montgomery | 55 min |
| Sep 3, 5:54 PM CDT | Severe Thunderstorm Warning | BMX | Perry | 51 min |
| Sep 3, 6:10 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 50 min |
| Sep 3, 6:16 PM CDT | Severe Thunderstorm Warning | BMX | Hale | 44 min |
| Sep 3, 6:19 PM CDT | Flash Flood Warning | BMX | Hale, Perry | 3 hr |
| Sep 3, 6:21 PM CDT | Special Weather Statement | BMX | Walker | 24 min |
| Sep 3, 6:28 PM CDT | Special Weather Statement | BMX | Jefferson | 47 min |
| Sep 3, 6:29 PM CDT | Special Weather Statement | BMX | Greene | 61 min |
| Sep 3, 6:32 PM CDT | Special Weather Statement | BMX | Bullock | 58 min |
| Sep 3, 6:40 PM CDT | Severe Thunderstorm Warning | BMX | Greene, Pickens | 50 min |
| Sep 3, 6:54 PM CDT | Flash Flood Warning | BMX | Hale, Tuscaloosa | 3 hr |
| Sep 3, 6:57 PM CDT | Severe Thunderstorm Warning | BMX | Hale | 63 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.